Alert archive / Utah / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 68, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this severe thunderstorm warning at Aug 23, 2006, 5:47 PM MDT for Carbon County, Utah. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2006, 5:47 PM MDT (23:47 UTC)
- Expired
- Aug 23, 2006, 6:30 PM MDT
- In force
- 43 min
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Carbon County, UT
The radar
The Salt Lake City radar (KMTX), 225 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 11.8 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3729 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KSLC 232347 SVRSLC UTC007-240030- /O.NEW.KSLC.SV.W.0068.060823T2347Z-060824T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 547 PM MDT WED AUG 23 2006 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL CARBON COUNTY IN UTAH... * UNTIL 630 PM MDT. * AT 546 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11 MILES WEST OF PRICE...AND WAS MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... HELPER AROUND 605 PM MDT... PRICE AROUND 610 PM MDT... WELLINGTON AROUND 620 PM MDT. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS. IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3970 11112 3946 11107 3946 11055 3980 11056 $$ SEAMAN
3 follow-up statements
000 WWUS55 KSLC 240006 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 605 PM MDT WED AUG 23 2006 UTC007-240030- /O.CON.KSLC.SV.W.0068.000000T0000Z-060824T0030Z/ CARBON UT- 605 PM MDT WED AUG 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR CENTRAL CARBON COUNTY... AT 603 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 5 MILES WEST OF PRICE...MOVING EAST SOUTHEAST AT 25 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... PRICE AND KENILWORTH BY 610 PM MDT WELLINGTON BY 620 PM MDT IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3970 11112 3946 11107 3946 11055 3980 11056 $$ SEAMAN
000 WWUS55 KSLC 240018 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 616 PM MDT WED AUG 23 2006 UTC007-240030- /O.CON.KSLC.SV.W.0068.000000T0000Z-060824T0030Z/ CARBON UT- 616 PM MDT WED AUG 23 2006 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM MDT FOR CENTRAL CARBON COUNTY... AT 611 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PRICE...MOVING EAST AT 25 MPH. IN ADDITION TO PRICE...THIS SEVERE THUNDERSTORM WILL IMPACT... RURAL CENTRAL CARBON COUNTY THROUGH 630 PM MDT THIS STORM IS COLLAPSING NEAR PRICE...AND STRONG OUTFLOW WINDS WILL BE POSSIBLE AROUND THE PRICE AREA THROUGH 630 PM. IN ADDITION TO DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. LAT...LON 3970 11112 3946 11107 3946 11055 3980 11056 $$ SEAMAN
000 WWUS55 KSLC 240026 SVSSLC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 625 PM MDT WED AUG 23 2006 UTC007-240035- /O.EXP.KSLC.SV.W.0068.000000T0000Z-060824T0030Z/ CARBON UT- 625 PM MDT WED AUG 23 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL CARBON COUNTY WILL BE ALLOWED TO EXPIRE AT 630 PM MDT... THUNDERSTORMS ACROSS CENTRAL CARBON COUNTY HAVE WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. GUSTY WINDS TO 50 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING WILL REMAIN POSSIBLE AROUND THE PRICE AREA THROUGH 7 PM. LAT...LON 3970 11112 3946 11107 3946 11055 3980 11056 $$ SEAMAN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 2:51 PM MDT, 2 hours 56 minutes earlier.
Area forecast discussion, Aug 23, 2:51 PM MDT, 2 hours 56 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 251 PM MDT WED AUG 23 2006 .SYNOPSIS...A COLD FRONT WILL CONTINUE TO MOVE THROUGH NORTHERN UTAH BEFORE STALLING ACROSS CENTRAL UTAH LATE TONIGHT. ANOTHER STORM SYSTEM WILL MOVE THROUGH THE REGION THURSDAY AND FRIDAY...BEFORE HIGH PRESSURE AND MORE SEASONAL TEMPERATURES SPREAD ACROSS THE REGION FOR THE UPCOMING WEEKEND. && .DISCUSSION...SHORTWAVE TROUGH CURRENTLY TRANSLATING EAST ACROSS ID WITH TRAILING SURFACE FRONT STRETCHING FROM SURFACE LOW NEAR ID/MT BORDER SOUTHWARD ACROSS THE GSL AND INTO WESTERN TOOELE COUNTY. CONVECTION CONTINUES TO DEVELOP AHEAD OF THIS BOUNDARY ACROSS PORTIONS OF NORTHERN AND CENTRAL UT...WHILE A MORE STABLE AIRMASS HAS SPREAD ACROSS NORTHWEST UT...AND APPEARS TO HAVE SPREAD ACROSS THE NORTHERN AND CENTRAL WASATCH FRONT OVER THE PAST HOUR OR TWO. UPDATED EARLIER TO REMOVE POPS FROM SL COUNTY NORTHWARD. OTHERWISE EXPECT FRONT TO CONTINUE ITS SLOW PROGRESSION ACROSS NORTHERN UT...BEFORE STALLING ROUGHLY NEAR A PRICE-DELTA LINE LATER ON TONIGHT. EXPECT ISOLATED TO POSSIBLY SCATTERED THUNDERSTORMS TO CONTINUE ALONG AND SOUTH OF THIS BOUNDARY THROUGH THE OVERNIGHT HOURS. RESIDUAL BOUNDARY MAY PROVIDE A FOCUS FOR ADDITIONAL REDEVELOPMENT THURSDAY AFTERNOON ACROSS CENTRAL UT. && .AVIATION...WINDS HAVE BEEN RATHER ERRATIC AT KSLC THUS FAR THIS EVENING...OWING MAINLY TO THE INFLUENCE OF CONVECTIVE OUTFLOW. SURFACE FRONT APPEARS TO BE STALLED ACROSS THE LAKE...HOWEVER SHOULD EVENTUALLY PUSH INTO THE TERMINAL OVER THE NEXT HOUR OR TWO WITH WINDS BECOMING PREDOMINANTLY NORTHERLY. SOUTHERLY DRAINAGE WINDS SHOULD REDEVELOP TOWARD THE 09-10Z TIMEFRAME. EXPECT A LATE MORNING LAKE BREEZE PASSAGE AIDED BY NORTHWEST PRESSURE GRADIENT. && .FIRE WEATHER...COLD FRONT CONTINUES TO SLOWLY MOVE ACROSS NORTHWEST UT...AND SHOULD STALL ACROSS CENTRAL UT TONIGHT. RED FLAG WARNINGS REMAIN IN EFFECT FOR FRONTAL PASSAGE AND DRY LIGHTNING THROUGH MIDNIGHT. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...RED FLAG WARNING ZONE 420...423...424...434 THROUGH MIDNIGHT. WY...NONE. && SEAMAN
Hazardous weather outlook, Aug 23, 7:00 AM MDT, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 700 AM MDT WED AUG 23 2006 UTZ001>009-011-015-WYZ021-241300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT-GREAT SALT LAKE DESERT AND MOUNTAINS- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80-WESTERN UINTA MOUNTAINS-WESTERN UINTA BASIN- WEST CENTRAL UTAH-SOUTHWEST WYOMING- 700 AM MDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN AND WEST CENTRAL UTAH...AND EXTREME SOUTHWEST WYOMING. .DAY ONE...TODAY HOT TEMPERATURES...BREEZY SOUTH WINDS AND LOW RELATIVE HUMIDITY WILL RESULT IN CRITICAL FIRE WEATHER CONDITIONS ACROSS NORTHWEST AND WEST CENTRAL UTAH THIS AFTERNOON. A RED FLAG WARNING IS IN EFFECT FOR THESE AREAS. ISOLATED THUNDERSTORMS WILL DEVELOP FOR THIS AFTERNOON AND EVENING OVER THE MOUNTAINS OF NORTHEAST UTAH. DANGEROUS CLOUD TO GROUND LIGHTNING...STRONG GUSTY WINDS AND LOCALLY HEAVY RAINFALLS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A COLD FRONT WILL MOVE SOUTHEAST ACROSS THE AREA TONIGHT...THEN SETTLE OVER CENTRAL UTAH THURSDAY. SEASONAL TEMPERATURES WILL FOLLOW THE FRONT FOR THURSDAY. A SECONDARY FRONT WILL FOLLOW FOR FRIDAY. THIS FRONT WILL BRING SPOTTY PRECIPITATION TO THE NORTH ALONG WITH SLIGHTLY COOLER TEMPERATURES HEADING INTO THE WEEKEND. DRIER AIR OVER THE AREA THIS WEEKEND WILL KEEP THUNDERSTORM ACTIVITY TO A MINIMUM. MOISTURE WILL RETURN FROM THE SOUTH TUESDAY...BRINGING SOME SHOWER AND THUNDERSTORM ACTIVITY TO NORTHEAST UTAH. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. UTZ010-012>014-016>021-241300- WASATCH PLATEAU/BOOK CLIFFS-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTHWEST UTAH-CENTRAL AND SOUTHWEST MOUNTAINS-HENRY MOUNTAINS-UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH-GLEN CANYON RECREATION AREA/LAKE POWELL- 700 AM MDT WED AUG 23 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UTAH AND SOUTHERN UTAH. .DAY ONE...TODAY AFTERNOON AND EVENING THUNDERSTORMS WILL BE POSSIBLE AGAIN TODAY PRIMARILY OVER THE HIGHER TERRAIN...BUT POSSIBLY SPREADING INTO ADJACENT VALLEY LOCATIONS LATE THIS AFTERNOON AND THIS EVENING. STRONG GUSTY WINDS....DANGEROUS CLOUD TO GROUND LIGHTNING AND LOCALLY HEAVY MOUNTAIN RAINS ARE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MOISTURE WILL GET PUSHED INTO EXTREME SOUTHERN UTAH EARLY THIS WEEKEND. THIS MOISTURE WILL SPREAD BACK TO THE NORTH ACROSS THE OUTLOOK AREA BEGINNING LATE IN THE WEEKEND. THE BEST THREAT FOR SHOWERS AND THUNDERSTORMS OVER SOUTHERN UTAH WILL OCCUR EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 23, 4:28 AM MDT | Red Flag Warning | SLC | 20 hr |
Nearby
Severe Thunderstorm Warnings in Utah, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.